Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 11, NWS Springfield, MO

March 20, 2011Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 20, 2011, 8:57 AM CDT for Cedar County, Missouri. It took effect at Mar 20, 2011, 12:58 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 8:57 AM CDT (13:57 UTC)
In effect from
Mar 20, 2011, 12:58 PM CDT
Expired
Mar 20, 2011, 10:53 PM CDT
In force
10 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WGUS43 KSGF 201357
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 AM CDT SUN MAR 20 2011

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED  A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY
.HEAVY RAINFALL YESTERDAY HAS CAUSED RIVER LEVELS TO 
RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC039-210157-
/O.NEW.KSGF.FL.W.0011.110320T2000Z-110322T0120Z/
/CMZM7.1.ER.110320T2000Z.110321T0000Z.110321T0120Z.NO/
857 AM CDT SUN MAR 20 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  8:45 AM SUNDAY THE STAGE WAS 15.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 16.2 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE 
  CAMPGROUND AT CAPLINGER MILLS FLOODS.

$$
3 follow-up statements
031 
WGUS83 KSGF 201759
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 PM CDT SUN MAR 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY 
.HEAVY RAINFALL YESTERDAY HAS CAUSED RIVER LEVELS TO 
RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC039-210859-
/O.EXT.KSGF.FL.W.0011.110320T1758Z-110322T0600Z/
/CMZM7.1.ER.110320T1440Z.110321T0000Z.110321T0600Z.NO/
1259 PM CDT SUN MAR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT 12:45 PM SUNDAY THE STAGE WAS 16.9 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE 
  CAMPGROUND AT CAPLINGER MILLS FLOODS.

$$
084 
WGUS83 KSGF 210203
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT SUN MAR 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY 
.HEAVY RAINFALL OVER THE LAST SEVERAL DAYS HAS CAUSED RIVER LEVELS TO 
RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC039-211703-
/O.EXT.KSGF.FL.W.0011.000000T0000Z-110322T0155Z/
/CMZM7.1.ER.110320T1440Z.110320T2000Z.110321T0155Z.NO/
903 PM CDT SUN MAR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  8:45 PM SUNDAY THE STAGE WAS 16.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE 
  CAMPGROUND AT CAPLINGER MILLS FLOODS.

$$
331 
WGUS83 KSGF 210353
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 PM CDT SUN MAR 20 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC039-210423-
/O.CAN.KSGF.FL.W.0011.000000T0000Z-110322T0155Z/
/CMZM7.1.ER.110320T1440Z.110320T2000Z.110321T0148Z.NO/
1053 PM CDT SUN MAR 20 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT 10:45 PM SUNDAY THE STAGE WAS 15.4 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FELL BELOW FLOOD STAGE AT 8:48 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY TUESDAY 
  MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE 
  CAMPGROUND AT CAPLINGER MILLS FLOODS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 20, 7:26 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 20, 7:26 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 AM CDT SUN MAR 20 2011

...UPDATE TO AVIATION...

.DISCUSSION...

FRONTAL BOUNDARY THIS MORNING IS CURRENTLY LOCATED SOUTH OF THE
OZARKS STRETCHING FROM NEAR TULSA TO NEAR LITTLE ROCK. THIS FRONT
WILL SURGE NORTHWARD AS A WARM FRONT TODAY WITH SOUTHERLY WINDS
BECOMING QUIET BREEZY THIS AFTERNOON. A FEW WIDELY SCATTERED LIGHT
SHOWERS OUT THERE THIS MORNING OVER SOUTHEAST KANSAS AND WESTERN
MISSOURI WILL CONTINUE TO MOVE EASTWARD ACROSS THE OZARKS. WE WILL
SEE A NICE WARM UP TODAY WITH A MIXTURE OF SUN AND CLOUDS.
TEMPERATURES WILL SOAR INTO THE UPPER 70S TO NEAR 80 AT SOME
LOCATIONS.

IN THE UPPER LEVELS...WE HAVE BROAD RIDGING OVER THE SOUTHERN U.S.
WITH A DEEP TROUGH CURRENTLY OVER THE WEST COAST. OUR WEATHER
PATTERN WILL REMAIN QUIET TODAY AND MONDAY A WITH WARM AND MOIST
SOUTHERLY FLOW AT THE SURFACE. TEMPERATURES WILL ALSO REMAIN
UNSEASONABLY WARM THROUGH EARLY NEXT WEEK WITH HIGHS IN THE 70S TO
NEAR 80.

MEDIUM RANGE MODELS HAVE BECOME IN BETTER AGREEMENT OF A
NEGATIVELY TILTED SHORTWAVE EJECTED OUT OF THE MOUNTAIN WEST INTO
THE CENTRAL PLAINS REGION ON TUESDAY. WHILE NOT AN IDEAL SETUP FOR
SEVERE WEATHER FOR THE OZARKS...THERE IS SOME SOME QUESTION ON
THE BOUNDARY LAYER MOISTURE RETURN PER FORECAST SOUNDINGS AND HOW
MUCH OF THE CAP WILL BE ABLE TO ERODE AWAY. THE SHEAR AND FORCING
WILL BE ADEQUATE AS WELL AS DECENT HEIGHT FALLS WITH SYSTEM MOVING
ACROSS THE CENTRAL PLAINS UP TO THE UPPER MIDWEST. NONETHELESS...HAVE
MENTIONED A CHANCE FOR SHOWERS AND STORMS TUESDAY AFTERNOON INTO
TUESDAY NIGHT. SPC HAS HIGHLIGHTED THE AREA FOR A DAY 4 OUTLOOK.
THIS POTENTIAL FOR SEVERE WEATHER WILL NEED TO BE MONITORED OVER
THE NEXT COUPLE DAYS.

THE COLD FRONT WILL MOVE THROUGH EARLY ON WEDNESDAY AND CLEAR
THINGS OUT FOR THE WED-THUR TIME FRAME. SEASONABLE TEMPERATURES ARE
EXPECTED THROUGH THE END OF THE WEEK WITH SOME MOISTURE RETURN BY
THE FRIDAY AND SATURDAY. DECENT ISENTROPIC ASCENT WILL DEVELOP
LEADING TO SOME SHOWERS IN THE FORECAST.

GRIFFIN

&&

.AVIATION...
/ISSUED 710 AM CDT SUN MAR 20 2011/

A WARM FRONT WILL LIFT NORTH OF THE OZARKS TODAY RESULTING IN VFR
CONDITIONS AT AREA TERMINALS. MID LEVEL CLOUDINESS WILL BLANKET
PORTIONS OF THE REGION MAINLY THIS MORNING WITH SCATTERED CUMULUS
/STRATO-CUMULUS EXPECTED THIS AFTERNOON. GUSTY SOUTH WINDS OF 15
TO 30 KTS WILL IMPACT THE TERMINALS DURING THE DAY WITH LOW LEVEL
WIND SHEAR EARLY THIS MORNING. SURFACE WINDS WILL SUBSIDE THIS
EVENING.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 20, 7:22 AM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 AM CDT SUN MAR 20 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
722 AM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

 ELEVATED FIRE DANGER RISK.
 LIMITED NON THUNDERSTORM WIND GUSTS RISK.

DISCUSSION...

 GUSTY WINDS...UNSEASONABLY WARM TEMPERATURES...AND LOWER
 AFTERNOON HUMIDITY WILL PRODUCE AN ELEVATED FIRE DANGER ACROSS
 THE REGION THIS AFTERNOON...ESPECIALLY FOR GRASSLAND AREAS.

 NON THUNDERSTORM WIND GUSTS OVER 30 MPH WILL BE POSSIBLE TODAY
 AS A WARM FRONT SURGES NORTHWARD ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 NON THUNDERSTORM WIND GUSTS OF OVER 30 MPH WILL BE POSSIBLE ON
 ON TUESDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS.

 THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM TUESDAY INTO TUESDAY
 NIGHT AS A STORM SYSTEM PASSES THROUGH THE REGION. A FEW STRONG
 TO SEVERE STORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:16 PM CDTAreal Flood AdvisorySGFBarton, Camden, Cedar, Dade, Dallas, Hickory and 5 more6 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.